Hail, Champaign
- When
- June 27, 11:16 AM EST to 11:18 AM EST
- Where
- Champaign County, North Lewisburg
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.217, -83.550
9 thunderstorm wind, 1 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 27, 9:50 AM EST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1050 AM EDT THU JUN 27 2002 LATEST SFC ANALYSIS SHOWS COLD FRONT PUSHING INTO NORTHERN INDIANA. THE FRONT WILL PASS ACROSS THE AREA THIS AFTERNOON AND EVENING. CAPES ARE FCST TO BE AROUND 1200 J/KG WITH PRECIP WATER AT 1.7 INCHES SO WIDESPREAD THUNDERSTORM ACTIVITY SHOULD DEVELOP THIS AFTERNOON WITH HEAVY RAIN POSSIBLE. MUCH OF AREA UNDER A SLIGHT RISK FOR SVR WX TODAY SO WILL ISSUE AN SPS. CURRENT FCST LOOKS GOOD OVERALL...BUT MAY CLEAN UP MAINLY AFTERNOON WORDING IN CMH. .ILN...NONE. CENTER
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-272100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1104 AM EDT THU JUN 27 2002 A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY TODAY. WITH AN UNSTABLE AIRMASS IN PLACE ACROSS THE AREA...OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE POSSIBILITY EXISTS THAT A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER UPDATES.
The Cincinnati radar (KILN), 92 km away, was scanning. The volume nearest the first event began at 16:18 UTC.
9 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Trees were blown over on Kaiser Road.
Trees were knocked down on Stover Road. Other trees were reported down across the county.
Trees were blown down across the county.
Several trees were knocked down in the far northeast part of the county.
Several trees ranging from two to ten inches in diameter were knocked down at the Wright-Patterson AFB Golf Club.
Trees were blown down just south of Port Columbus International Airport.
Trees were knocked down at the intersection of US 42 and Spring Valley Road, and throughout the central part of the county.
Strong winds peeled siding off a house, causing minor structural damage. Trees were also blown down throughout the area.
Trees were knocked down across the northern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304588, 5304677, 5304672, 5304673, 5304678, 5304681, 5304680, 5304679, 5304674, 5304675, 5304676.